Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2007, 2:09 PM CDT for Loup County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 2:09 PM CDT (19:09 UTC)
- Expired
- May 4, 2007, 3:00 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Loup County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 2:33 PM CDT | HAIL 1 | 8 Nnw Sargent, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 041909 SVRLBF NEC115-042000- /O.NEW.KLBF.SV.W.0076.070504T1909Z-070504T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 209 PM CDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUP COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF TAYLOR... * UNTIL 300 PM CDT * AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF ALMERIA...OR ABOUT 8 MILES WEST OF TAYLOR...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALMERIA AND TAYLOR BY 215 PM CDT... HORSESHOE BEND LAKE AND 6 MILES NORTHWEST OF CALAMUS RESERVOIR STATE RECREATION AREA BY 235 PM CDT... LAT...LON 4175 9961 4175 9928 4205 9923 4207 9948 $$ 13
2 follow-up statements
000 WWUS53 KLBF 041929 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 229 PM CDT FRI MAY 4 2007 NEC115-042000- /O.CON.KLBF.SV.W.0076.000000T0000Z-070504T2000Z/ LOUP NE- 229 PM CDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR LOUP COUNTY... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 183 MILE MARKER 130...OR ABOUT 7 MILES NORTH OF TAYLOR...MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING QUARTER SIZE HAIL WILL MOVE INTO SOUTHEAST LOUP COUNTY JUST EAST OF TAYLOR BY 235 CDT. THE SEVERE THUNDERSTORM WILL BE NEAR... CALAMUS RESERVOIR STATE RECREATION AREA BY 235 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4175 9961 4175 9924 4205 9923 4207 9948 $$ 13
000 WWUS53 KLBF 041959 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT FRI MAY 4 2007 NEC115-042008- /O.EXP.KLBF.SV.W.0076.000000T0000Z-070504T2000Z/ LOUP NE- 258 PM CDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LOUP COUNTY EXPIRES AT 300 PM CDT... THE STORMS WHICH HAD PROMPTED THE WARNING WILL BE MOVING EAST OF THE COUNTY AND WILL NO LONGER POSE A SEVERE WEATHER THREAT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES STILL POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4175 9961 4175 9924 4205 9923 4207 9948 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:17 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 4, 10:17 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 AM CDT FRI MAY 4 2007 A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT. THE FF WATCH AREA USES THE 12Z NAM12 SOLN AND OVERLAPS THE NAM12 QPF. PREVIOUS... .SYNOPSIS... JUST RECEIVED SOME PEA SIZE HAIL AT KLBF. LOWEST GATE AT THE MCCOOK PROFILER IS 55KT. THIS IS 20 PLUS KT ABOVE LAST 00Z MODEL RUNS. KLNX RADAR SHOWS A BROKEN LINE OF CONVECTION BASICALLY ALONG HWY 83 TRACKING TO THE EAST AROUND 30KT. AHEAD OF THE CONVECTION...FG HAS BEEN DOWN TO 1/2SM WITH SOME PERIODS OF -RA AND DZ. WATER VAPOR ILLUSTRATES UPPER TROUGH ACROSS THE WEST WITH PACIFIC MOISTURE ADVECTING INTO THE REGION. && .DISCUSSION... DANGEROUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN LATE TODAY. MOISTURE CONTINUES TO STREAM INTO THE CWA TODAY. AT FIRST...INSTABILITY WILL BE SOMEWHAT LIMITED. NO CIN SO SCT TSRA THIS AFTERNOON...SOME STRONG TO MARGINALLY SEVERE ESPECIALLY IN THE SOUTHEAST. MOST SOLID SEVERE THREAT COMES AFTER 00Z AS JET DYNAMICS APPROACH. JET MAX IS ABOUT 110KT. WARM FRONT IS PROGGED TO RAPIDLY LIFT NORTH. THERE WILL BE NO CIN NORTH OF THE FRONT SO SUPERCELLS WITH TORNADOES ARE FORECAST THROUGH THE NIGHT. NAM HAS OVER 2500J/KG SBCAPE 12Z SATURDAY. SEVERE THREAT THEN CONTINUES THROUGH SATURDAY AND SATURDAY NIGHT WITH MORE CHANCES FOR TORNADOES. SPC SUMS IT UP WITH A MODERATE RISK FRIDAY AND SATURDAY. PUBLIC AWARENESS SHOULD BE RAISED AS THE POTENTIAL WILL EXIST FOR THE DEVELOPMENT OF POWERFUL TORNADOES. TORNADO WORDING HAS BEEN ADDED TO THE GRIDS IN THE HIGHEST RISK AREA FOR TONIGHT...WITH SEVERE FOR SATURDAY. CHANCES FOR TSRA TO CONTINUE ON SUNDAY WITH UPPER LEVEL DYNAMICS. EXACT POSITION OF THE SURFACE FRONT HOWEVER IS NOT 100 PERCENT. BEHIND THE FRONT ACTIVITY WOULD BE MORE SCT-ISOLD IN NATURE. ALONG AND AHEAD MORE WIDESPREAD AND INTENSE ACTIVITY IS ANTICIPATED. THE FRONT CURRENTLY LOOKS TO BE JUST EAST OF THE CWA...HOWEVER THE ECMWF PROGS ARE A BIT TOO CLOSE TO BE CERTAIN. POSTION OF THE FRONT WILL DICTATE TEMPS THROUGH THE PERIOD. EASTERN HALF MOST LIKELY TO REMAIN MILD...WITH WESTERN HALF BETTER CHANCES OF REMAINING BELOW 70F. && .AVIATION... WIDESPREAD IFR CEILINGS ARE EXPECTED THROUGH 16Z ACROSS EASTERN SECTIONS OF TWEB ROUTES 098...264 AND 274 AND AT KLBF AND KVTN. CEILINGS ARE EXPECTED TO LIFT TO MVFR LATE THIS MORNING AND EARLY THIS AFTERNOON FROM KLBF TO KOGA...KLBF TO KIML AND KOFK TO KVTN. ALONG THE REMAINDER OF TWEB ROUTES VFR CEILINGS ARE EXPECTED. NUMEROUS SHOWERS WITH THUNDERSTORMS ARE EXPECTED THROUGH 14Z EAST OF A LINE FROM KVTN-KLBF...OR ALONG TWEB ROUTE 098 FROM KOFK-KVTN. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH SOME THUNDERSTORMS BEING SEVERE. ISOLATED SURFACE WIND GUSTS ABOVE 50 KTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS...AND HAIL OVER A HALF AN INCH IN DIAMETER IS POSSIBLE WITH THE STRONGER STORMS. MVFR CEILINGS WILL BE PREVALENT AFTER SUNSET AT KLBF...KVTN...ALONG TWEB ROUTES 098 AND 264...AS WELL AS THE EASTERN TWO THIRDS OF TWEB ROUTE 274. && .HYDROLOGY... CONCERNED THAT HPC AND MODEL QPF IS ON THE LOW SIDE DUE TO THE CONVECTIVE NATURE OF THE APPROACHING STORM. ALTHOUGH FLASH FLOOD GUIDANCE IS FAIRLY HIGH...RAINFALL RATES AND THE LONG DURATION OF THE SITUATION SHOULD LEAD TO SOME FLOODING. PROBLEM IS PINNING DOWN THE AREA OF HIGHEST RISK. HAVE HELD OFF ON ISSUING A WATCH FOR NOW...ANOTHER MODEL RUN MAY HELP. ALSO...FLOODING CONCERNS WOULD BE AFTER 00Z...AND MOST LIKELY AFTER 06Z. PW VALUES ACROSS THE EAST WILL BE ABOVE 1 INCH THROUGH SATURDAY NIGHT. ECMWF SCENARIO LOOKS TO BE THE MOST FAVORABLE SOLUTION FOR FLOODING RAINS ACROSS THE EAST AS IT IS THE FURTHEST WEST WITH THE SURFACE BOUNDARY THROUGH SUNDAY. SOUTHERN ZONES HAVE THE LOWEST FLASH FLOOD GUIDANCE. THIS AREA IS HIGHLY QUESTIONABLE AS IT WILL BE IN THE STORM INITIATION ZONE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT NEBRASKA ZONES 005>010-025>029-037-038-059-070-071. && CDC
Hazardous weather outlook, May 4, 10:00 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 AM CDT FRI MAY 4 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-051500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1000 AM CDT FRI MAY 4 2007 /900 AM MDT FRI MAY 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE ACROSS NEVADA INTO UTAH THIS AFTERNOON. EAST OF THIS FEATURE...A STRONG UPPER LEVEL DISTURBANCE WILL LIFT INTO EASTERN COLORADO AND WESTERN KANSAS THIS AFTERNOON. AS THIS FEATURE COLLIDES WITH ABUNDANT LOW LEVEL MOISTURE AND STRONG INSTABILITY DUE TO AFTERNOON HEATING...SCATTERED THUNDERSTORMS WILL DEVELOP. THIS ACTIVITY WILL LIFT NORTH NORTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. SUFFICIENT LOW LEVEL WIND SHEAR WILL EXIST FOR SUPER CELL THUNDERSTORMS WITH LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR WIDESPREAD SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM OGALLALA TO SPRINGVIEW. NORTH OF THIS LINE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR TORNADIC THUNDERSTORMS IS SOUTH OF A LINE FROM OGALLALA TO BROKEN BOW. AFTER MIDNIGHT...A LARGE CLUSTER OF THUNDERSTORMS WILL DEVELOP...LIFTING NORTH NORTHEAST INTO THE DAKOTAS. OVERNIGHT...THE MAIN SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY AND SATURDAY EVENING. THE BEFORE MENTIONED UPPER LEVEL LOW...WILL SLOWLY MOVE EAST INTO WESTERN COLORADO ON SATURDAY. BY MIDDAY SATURDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO EASTERN COLORADO AND WESTERN KANSAS. RAPID DESTABILIZATION OF THE ATMOSPHERE WILL BEGIN DURING THE AFTERNOON HOURS...RESULTING IN EXPLOSIVE THUNDERSTORM DEVELOPMENT. AS THIS ACTIVITY LIFTS NORTH INTO WESTERN AND NORTH CENTRAL NEBRASKA...FAVORABLE LOW LEVEL WIND SHEAR WILL BE FAVORABLE FOR SUPER CELL THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT...WITH GREATEST THREAT FOR SIGNIFICANT SEVERE THUNDERSTORMS EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AS NUMEROUS UPPER LEVEL DISTURBANCES MOVE ACROSS THE HIGH PLAINS. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE READY FOR ACTIVATION TODAY THROUGH SATURDAY NIGHT...AS SEVERE THUNDERSTORMS ARE EXPECTED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:09 AM CDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Cherry, Custer, Frontier and 10 more | 58 hr |
| May 4, 2:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| May 4, 2:26 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 34 min |
| May 4, 2:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 51 min |
| May 4, 3:19 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| May 4, 3:34 PM CDT | Tornado Warning | LBF | Holt | 41 min |
| May 4, 4:06 PM CDT | Tornado Warning | LBF | Holt | 24 min |
| May 4, 4:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| May 4, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| May 4, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 44 min |
| May 4, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 23 min |
| May 4, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 48 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| May 4, 6:08 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| May 4, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.